Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 131, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 4, 2022, 9:25 AM CDT for Creek County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2022, 9:25 AM CDT (14:25 UTC)
- Expired
- May 4, 2022, 9:47 AM CDT
- In force
- 22 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 434 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 400 m²/s²
- 0-3 km storm-relative helicity
- 430 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:24 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, May 4, 6:24 AM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
624 AM CDT Wed May 4 2022
...New AVIATION...
.SHORT TERM...
(Today and Tonight)
Issued at 345 AM CDT Wed May 4 2022
Warm front currently aligned south of the Interstate 20 corridor
through central TX and arcing northeastward toward the Arklatex
region. Broad low level jet and associated warm advection is
ongoing supporting recent development of isolated showers across
the local region. This trend will continue through early morning
while the warm front steadily lifts northward. Guidance widely varies
in the extent of convection through early afternoon and confidence
is low in the coverage of any stronger storms / heavier rains
during this time.
A notable and more likely uptick in convective coverage is
expected to begin by mid afternoon and become widespread through
the overnight hours. The warm front is likely to advance into SE
OK and possibly north of Interstate 40 through E OK by late
afternoon. Much of the northward advance will be determined by the
extent of morning convection. Storms will develop well west of the
region along the dryline by mid afternoon, however additional
development eastward through the warm sector is also possible. The
moisture rich warm sector airmass characterized by mean mixing
ratios of 12-14g/kg will have minimal remaining inhibition by mid
afternoon while the influence from the subtropical jet streak
rotating northward ahead of the approaching upper low fosters lift
across the warm sector. Should these further eastward storms
develop, a NE storm motion would track into E OK and interact
with the lifting warm front to support a risk of significant
severe weather. The further westward storm development is likely
to grow upscale as it approaches the forecast area during the
evening and likely bring an increase in severe weather coverage as
it expands across the forecast area. Renewed convection may also
develop overnight along the advancing cold front and accelerate
eastward through any yet overturned instability. This prolonged
convective period will yield heavy rainfall and localized
excessive and potentially dangerous rainfall totals through the
overnight hours.
&&
.LONG TERM...
(Thursday through Tuesday)
Issued at 345 AM CDT Wed May 4 2022
Storms are likely to be ongoing early Thursday well ahead of the
approaching cold front. The degree of destabilization ahead of the
front by afternoon remains uncertain given the early day storms,
however any additional redevelopment by early afternoon along the
front would pose a continued risk of severe weather before the
front pushes east of the forecast area by late afternoon.
Cooler and drier weather Friday before return flow begins
Saturday. A stark airmass change will occur over the weekend with
both temperatures and dewpoints rising well above recent levels
and more typical of early summer. This will occur as the pattern
aloft becomes highly amplified with a sharp dryline becoming
established west of the area and likely focusing the bulk of any
storm coverage through mid next week west and northward.
&&
.AVIATION...
(12Z TAFS)
Issued at 619 AM CDT Wed May 4 2022
MVFR cigs will prevail through the period, however cigs/vsbys
will lower to IFR at times in areas of thunder that will become
more widespread later this afternoon and evening. TSRA will impact
all sites by 06z and continue through the remainder of the
period with MVFR/IFR cigs/vsbys.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 69 61 75 53 / 90 100 70 10
FSM 73 63 76 56 / 50 80 90 40
MLC 74 63 76 53 / 70 90 80 10
BVO 66 60 74 52 / 90 100 70 20
FYV 71 60 74 53 / 50 90 90 40
BYV 64 57 73 54 / 60 90 90 50
MKO 69 61 74 52 / 70 90 80 10
MIO 65 58 73 53 / 80 100 90 30
F10 71 62 74 51 / 80 90 70 10
HHW 79 64 77 54 / 60 80 90 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday afternoon for OKZ049-053>076.
AR...Flood Watch through Thursday afternoon for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...07
LONG TERM....07
AVIATION...23Hazardous weather outlook, May 4, 5:01 AM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 501 AM CDT Wed May 4 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 501 AM CDT Wed May 4 2022 ...Severe Weather And Flooding Risks Today Through Thursday... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Primarily Eastern Oklahoma. ONSET...After 3 PM. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Late Morning. AREA AT GREATEST RISK...Eastern Oklahoma. FLASH FLOOD. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Late Afternoon. DISCUSSION... Thunderstorms will develop this morning with a limited risk of severe weather and heavy rainfall primarily across northeast Oklahoma. A steady increase in storm coverage is expected beginning mid afternoon with storms becoming widespread this evening through the overnight hours. A focus for severe weather will be a warm front lifting northward into the region. Conditions along and south of the warm front will be highly supportive of severe weather later this afternoon and overnight. Any isolated storms that develop and move into this environment will pose a risk of significant severe weather including tornadoes. A larger area of storms is likely to spread into the region by late evening with a risk of locally damaging winds and possibly tornadoes continuing into the overnight hours. The prolonged period of storms from late afternoon through overnight will raise the potential for dangerous flooding. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Severe Thunderstorm and Heavy Rain Potential. FRIDAY through SUNDAY...No Hazards. MONDAY...High Wind Potential. TUESDAY...Thunderstorm Potential...High Wind Potential. EXTENDED DISCUSSION... Severe weather could be ongoing early Thursday morning and storms may also redevelop Thursday afternoon along an advancing cold front. While uncertainty remains in the coverage of storms by Thursday afternoon, any storms which do develop would pose a risk of severe weather. Dry and mild weather prevails Friday before a notable change occurs over the weekend. Hot and humid conditions will develop Sunday and persist through early next week. The early season heat often raises potential for heat stress for any outdoor activities. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 4, 8:26 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
826 AM CDT WED MAY 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM TSTM WND DMG HARTFORD 35.02N 94.39W
05/02/2022 SEBASTIAN AR NWS STORM SURVEY
STRONG THUNDERSTORM WIND SNAPPED LARGE TREE
LIMBS.
&&
EJCLocal storm report, May 4, 8:27 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
827 AM CDT WED MAY 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM TSTM WND DMG MANSFIELD 35.06N 94.25W
05/02/2022 SEBASTIAN AR NWS STORM SURVEY
STRONG THUNDERSTORM WIND SNAPPED LARGE TREE
LIMBS.
&&
EJCLocal storm report, May 4, 8:31 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
831 AM CDT WED MAY 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG 2 ENE PATTERSON 35.00N 94.33W
05/02/2022 SEBASTIAN AR NWS STORM SURVEY
STRONG THUNDERSTORM WIND SNAPPED LARGE TREE
LIMBS.
&&
EJCSpecial weather statement, May 4, 8:50 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
850 AM CDT Wed May 4 2022
OKZ055>057-060>063-067-041430-
Tulsa OK-Craig OK-Rogers OK-Delaware OK-Nowata OK-Washington OK-
Mayes OK-Wagoner OK-
850 AM CDT Wed May 4 2022
...Strong thunderstorms will impact portions of southwestern Craig,
Rogers, southwestern Delaware, Mayes, southeastern Washington,
southeastern Nowata, northeastern Wagoner and northeastern Tulsa
Counties through 930 AM CDT...
At 850 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles east of Vera to 3 miles south of
Chouteau. Movement was northeast at 45 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations in or near the path include...
Claremore... Pryor...
Pryor Creek... Collinsville...
Verdigris... Chouteau...
Chelsea... Inola...
Locust Grove... Salina...
Oologah... Langley...
Adair... Spavinaw...
Foyil... Talala...
Big Cabin... Vera...
Pensacola... New Alluwe...
This includes Interstate 44 between mile markers 242 and 278.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3631 9481 3616 9509 3616 9512 3615 9512
3598 9543 3645 9594 3674 9543
TIME...MOT...LOC 1350Z 232DEG 40KT 3644 9582 3615 9536
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPHLocal storm report, May 4, 9:05 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
905 AM CDT WED MAY 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG 2 NNW FORT TOWSON 34.05N 95.28W
05/02/2022 CHOCTAW OK EMERGENCY MNGR
TREE DOWN ACROSS RED ROAD AND SOUTH OF 2040
ROAD TO THE NORTH OF FORT TOWSON. TIME
ESTIMATED BY RADAR.
1145 PM TSTM WND DMG FORT TOWSON 34.02N 95.27W
05/02/2022 CHOCTAW OK PUBLIC
DOGWOOD TREE DOWNED. RELAYED VIA EMERGENCY
MANAGEMENT. TIME ESTIMATED BY RADAR.
1150 PM TSTM WND DMG 2 W SWINK 34.02N 95.23W
05/02/2022 CHOCTAW OK LAW ENFORCEMENT
LARGE TREE DOWN ACROSS HIGHWAY 70 BETWEEN
FORT TOWSON AND SWINK. RELAYED BY EMERGENCY
MANAGEMENT. TIME ESTIMATED BY RADAR.
&&Special weather statement, May 4, 9:10 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
910 AM CDT Wed May 4 2022
OKZ065-066-041500-
Okmulgee OK-Okfuskee OK-
910 AM CDT Wed May 4 2022
...A strong thunderstorm will impact portions of southwestern
Okmulgee and central Okfuskee Counties through 1000 AM CDT...
At 910 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
north of Cromwell, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Okemah... Okfuskee...
Boley... Bearden...
Castle... Okmulgee State Park...
Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3544 9656 3542 9656 3541 9654 3544 9652
3545 9654 3564 9630 3564 9619 3572 9619
3574 9617 3552 9597 3529 9642 3529 9644
3546 9644 3546 9647 3543 9649 3542 9652
3539 9654 3542 9658
TIME...MOT...LOC 1410Z 232DEG 34KT 3540 9644
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:57 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 19 hr |
| May 4, 6:55 AM CDT | Special Weather Statement | TSA | Okfuskee | 35 min |
| May 4, 7:33 AM CDT | Special Weather Statement | TSA | Creek | 27 min |
| May 4, 7:45 AM CDT | Special Weather Statement | TSA | Tulsa | 15 min |
| May 4, 7:54 AM CDT | Special Weather Statement | TSA | Creek | 51 min |
| May 4, 7:55 AM CDT | Special Weather Statement | TSA | Creek | 50 min |
| May 4, 7:59 AM CDT | Special Weather Statement | TSA | Tulsa | 46 min |
| May 4, 8:07 AM CDT | River Flood Advisory | TSA | Ottawa | 12 hr |
| May 4, 8:12 AM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 48 min |
| May 4, 8:31 AM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 119 min |
| May 4, 8:41 AM CDT | River Flood Warning | TSA | Okmulgee | 8 days |
| May 4, 8:41 AM CDT | River Flood Warning | TSA | Creek | 58 hr |
| May 4, 8:47 AM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 66 hr |
| May 4, 8:50 AM CDT | Special Weather Statement | TSA | Mayes, Rogers | 40 min |
| May 4, 8:54 AM CDT | River Flood Warning | TSA | Adair, Delaware | 60 hr |
| May 4, 8:59 AM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner | 2 hr |
| May 4, 9:01 AM CDT | River Flood Warning | TSA | LeFlore | 4 days |
| May 4, 9:10 AM CDT | River Flood Advisory | TSA | Pushmataha | 5 hr |
| May 4, 9:10 AM CDT | Special Weather Statement | TSA | Okfuskee | 50 min |
| May 4, 10:43 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Mayes, Rogers, Tulsa and 1 more | 2 hr |
| May 4, 12:59 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Mayes | 3 hr |
| May 4, 2:14 PM CDT | River Flood Warning | TSA | Pushmataha | 18 hr |
| May 4, 2:52 PM CDT | River Flood Warning | TSA | Cherokee, Delaware | 25 hr |
| May 4, 2:59 PM CDT | River Flood Warning | TSA | Cherokee | 29 hr |
| May 4, 3:04 PM CDT | River Flood Advisory | TSA | Muskogee | 17 hr |
| May 4, 3:52 PM CDT | River Flood Warning | TSA | Sequoyah | 29 hr |
| May 4, 5:09 PM CDT | Special Weather Statement | TSA | Creek | 36 min |
| May 4, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee, Tulsa | 47 min |
| May 4, 5:39 PM CDT | Special Weather Statement | TSA | Pawnee | 36 min |
| May 4, 5:47 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 11 min |
| May 4, 6:00 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa | 45 min |
| May 4, 6:07 PM CDT | Special Weather Statement | TSA | Washington | 38 min |
| May 4, 6:10 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 35 min |
| May 4, 6:34 PM CDT | Special Weather Statement | TSA | Washington | 41 min |
| May 4, 6:36 PM CDT | Special Weather Statement | TSA | Rogers | 39 min |
| May 4, 6:45 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 60 min |
| May 4, 6:47 PM CDT | Special Weather Statement | TSA | Washington | 28 min |
| May 3, 7:59 PM CDT | River Flood Advisory | TSA | Franklin, Johnson, Logan | 20 hr |
| May 4, 2:51 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison | 3 hr |
| May 4, 3:52 PM CDT | River Flood Warning | TSA | Crawford, Sebastian | 3 days |
| May 4, 3:54 PM CDT | River Flood Warning | TSA | Franklin, Johnson, Logan | 4 days |
| May 4, 4:01 PM CDT | River Flood Advisory | TSA | Crawford, Franklin | 28 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.